MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 300CM; WIRE, GUIDE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 300CM; WIRE, GUIDE, CATHETER, NEUROVASCULATURE
Catalog Number SSUP300STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during stenosis at the distal end of the left internal carotid artery (ica) procedure, the operator delivered intermediate catheter to the c4 segment of the ica.Next, the operator used the subject guidewire to pass through the lesion and advanced it to the m2 segment of the left middle carotid artery (mca).Once the subject guidewire was in position, a rapid-exchange balloon was used for dilation.Post-dilation angiography showed less-than-ideal results, prompting the withdrawal of the balloon.At this point, it was discovered that the tip of the subject guidewire had fractured within the blood vessel.The operator immediately inserted another guidewire with a microcatheter up to the m1 segment of the mca.After withdrawing the subject guidewire, a stent was used to retrieve the fractured guidewire successfully.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the guidewire was noted to be kinked/bent to the proximal end.The distal end was noted to be broken along the nitinol tubing and the core and platinum wire at 296cm.The core wire distal end was observed through the distal tip dome.Functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event: ¿guidewire distal tip broken/fractured during use¿ was confirmed.The device failed to meet specifications when returned for analysis.It was reported that post-dilation angiography showed less-than-ideal results, prompting the withdrawal of the balloon.At this point, it was discovered that the tip of the guidewire had fractured within the blood vessel.The physician immediately inserted a guidewire with a microcatheter up to the m1 segment of the middle carotid artery (mca).After withdrawing the guidewire, a stent was used to attempt to retrieve the fractured guidewire.After several attempts, the fractured wire was successfully removed.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patient¿s anatomy was moderately tortuous.The guidewire tip was shaped 60 degrees, the wire was torqued to overcome the resistance and the high tortuosity and where was that tortuosity located was relative to the tip of the guidewire.The device was returned and it was confirmed that the guidewire distal end had fractured, there was also kinking noted to the proximal end of the guidewire.It is probable that the guidewire was fractured as it was torqued to overcome resistance.As per the dfu: " never advance, auger, withdraw, or torque a guidewire which meets resistance.Resistance may be felt and/or observed under fluoroscopy by noting any buckling or prolapse of the guidewire tip.Excessive force against resistance may result in damage to the guidewire, such as separation of the guidewire tip, damage to the interventional device, and/or vessel perforation.Determine the cause of the resistance under fluoroscopy and take any necessary remedial action".An assignable cause of procedural factors will be assigned to the reported and analyzed event: ¿guidewire distal tip broken/fractured during use¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The kink to the proximal end of the guidewire is likely due to handling of the device during the clinical procedure, therefore an assignable cause of handling damage will be assigned to the analyzed event: ¿guidewire kinked/bent¿.

Brand Name
SYNCHRO SELECT-14 SUPPORT ST 300CM
Common Device Name
WIRE, GUIDE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21540101
Report Number3012931345-2025-00055
Device Sequence Number15387369
Product Code MOF
UDI-Device Identifier07613327508628
UDI-Public(01)07613327508628(17)260919(10)0000560980
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2026
Device Catalogue NumberSSUP300STR
Device Lot Number0000560980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON (UNKNOWN).; INTERMEDIATE CATHETER (UNKNOWN).; SOLITAIRE STENT (NON-STRYKER).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexUnknown
Patient RaceAsian